Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Dec 19, 2021, 2:49 AM EST for Palm Beach County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 19, 2021, 2:49 AM EST (07:49 UTC)
- Expired
- Dec 19, 2021, 3:30 AM EST
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1194 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WWUS82 KMFL 190749
SPSMFL
Special Weather Statement
National Weather Service Miami FL
249 AM EST Sun Dec 19 2021
FLZ067-068-072-168-172-190830-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
249 AM EST Sun Dec 19 2021
...Strong thunderstorms will impact portions of northern Broward and
eastern Palm Beach Counties through 330 AM EST...
At 249 AM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Lantana to Delray Beach to Pompano Beach.
Movement was north at 25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, West Palm Beach, Pompano Beach, Boca
Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac,
Wellington, Jupiter, Margate, Palm Beach Gardens, Lake Worth, Riviera
Beach, Lighthouse Point, Palm Beach, Lauderdale-By-The-Sea, Tequesta
and Highland Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2615 8004 2616 8021 2654 8020 2696 8020
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 0749Z 185DEG 20KT 2660 8001 2644 8010 2625 8015
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Dec 19, 2:37 AM EST, 12 minutes earlier.
Area forecast discussion, Dec 19, 2:37 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
237 AM EST Sun Dec 19 2021
...Unsettled pattern to kick off Christmas week...
.SHORT TERM (Today through Monday)...
Near-surface (boundary layer) winds will veer out of the southeast
ahead of an approaching frontal cyclone. This will favor gradual
moisture advection and isentropic ascent, particularly along the
eastern half of the CWFA where greatest chances for convection
exist. PWATs around 1.6 to 1.8 inches, SFC to 6km bulk shear
values of 20-25 kt, and ML CAPE around 1000 J/kg may support a few
stronger shower/storms, though the absence of deep forcing will
generally limit overall convective coverage. The greatest chances
for experiencing a strong storm or two exist over the Atlantic
waters and adjacent coastline.
By late Sunday/early Monday, a stout cold front approaches the
region, remaining just north of the region during this period.
This will continue to favor S/SW boundary layer winds implying
enhanced moisture advection. Patchy fog may develop over the
interior, particularly near areas with lowest overnight
temperatures. Over the eastern Gulf of Mexico, a pronounced 250
hPa jet streak of 80-90 kt exists, and aligns favorably upstream
of a developing surface cyclone. There are subtle variations in
prognostic solutions, though a general consensus exists in that a
baroclinic system will introduce deleterious weather conditions as
early as Monday evening for the western half of the region.
.LONG TERM (Monday Night through Saturday)...
Monday Night through Tuesday
The primary feature of focus for this upcoming week (late
Monday/early Tuesday) is a baroclinic cyclone that is forecast to
deepen over the eastern Gulf of Mexico. A favorable negatively
tilted trough will develop upstream of the low, allowing for a
system characterized by enhanced temperature gradients to
materialize. Ahead of this system, ribbons of elevated theta-e
values advect northward at roughly 25 kt at 850 hPa, indicating
strong moisture transport. The shear environment will be favorable
for organized strong to severe thunderstorm development, as
effective bulk shear values around 40-50 kt may become realized.
Limiting factors to consider during this period will be:
1. A narrow open warm sector, which may only allow for a brief
chance for kinematics/thermodynamics to align
2. A limited thermodynamic environment, as gradual synoptic scale
ascent may act detrimentally by deepening cloud coverage and
hence limiting CAPE (instability) across the region
Bullish prognostic solutions suggest that a deep surface cyclone
may develop, namely the NAM, while the ECMWF/GFS remain a bit more
limited in terms of intensity and are slower to progress
eastward, resulting in a weaker surface cyclone. Ultimately the
former solution would be more favorable for strong/severe
thunderstorm development, though much uncertainty exists regarding
overall storm environment. Continue to monitor updates to the
forecast as greater clarity emerges.
Wednesday through Sunday
Cooler temperatures will become realized in the wake of the
aforementioned cold front passage, as a baroclinic surface high
builds in front the north. This will also favor drier conditions
region-wide, though a few low-topped and short-lived showers may
develop where lingering moisture converges. Temperatures may dip
below 50 degrees over portions of the interior Wednesday and
Thursday night, while maximum temperatures will be a more
seasonable through mid/late week (mid 70s).
&&
.AVIATION(06Z TAFS)...
Generally VFR conditions though coastal showers (and possible some
thunderstorms) remain a sub-VFR concern overnight that could
linger through the day. Patchy fog will be possible across the
interior and west coast this morning. Winds will increase by the
mid-morning and turn more southerly as the day progresses. At
APF, winds will shift to the southwest this afternoon as the Gulf
breeze moves inland. After sunset, winds should become lighter
with some variability.
&&
.MARINE...
A gradual moistening will occur as winds shift out of the
south/southeast. This will favor development of scattered/numerous
showers and a few thunderstorms, particularly over the Atlantic
waters. Locally elevated winds and seas may be experienced near
any ongoing showers or thunderstorms. Early this upcoming week, a
strong cold front will approach the region, with chances for
strong to severe thunderstorms possible ahead of this system. By
early/mid week, hazardous marine conditions may be experienced as
the front progresses through the region. SCA/SCEC may be warranted
during this period.
&&
.BEACHES...
Hazardous beach conditions remain for the Atlantic beaches, though
the high risk for rip currents reduces to an elevated risk, as
winds retain less of a direct onshore component. A strong cold
front will approach the region early this week, and hazardous
beach conditions could result from the passage of this system
later in the upcoming week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 83 70 83 71 / 50 20 30 30
West Kendall 84 68 83 69 / 40 20 30 30
Opa-Locka 83 68 83 70 / 50 20 30 30
Homestead 82 68 82 69 / 50 20 20 30
Fort Lauderdale 83 70 82 70 / 40 20 30 40
N Ft Lauderdale 82 70 82 70 / 40 30 30 40
Pembroke Pines 83 68 83 69 / 50 20 30 40
West Palm Beach 82 68 81 68 / 50 30 30 50
Boca Raton 83 69 82 69 / 40 30 30 40
Naples 83 69 82 69 / 20 10 20 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 AM EST this morning for FLZ168-172-
173.
AM...None.
GM...None.
&&
Today through Monday and Beaches/Marine...SRB
Monday Night through Saturday...SRB
Aviation...RAG
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Dec 18, 4:10 PM EST, 10 hours 39 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 410 PM EST Sat Dec 18 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 191515- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 410 PM EST Sat Dec 18 2021 ...High Risk of Rip Currents East Coast Beaches... ...Patchy Fog Possible Interior Sections Late Tonight... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: A thunderstorm or two may develop, mainly over the Atlantic waters. Lightning is the primary associated hazard. Rip Currents: There is a high risk of rip currents across all Atlantic beaches. Visibility: Patchy fog may develop over portions of the interior and the Lake Okeechobee region late tonight. Visibilities may drop down to a mile or less in some spots. Waterspouts: There is a slight chance of waterspouts over the Atlantic waters. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An elevated risk of rip currents may persist throughout the rest of the weekend across the Atlantic Coast beaches. A cold front will approach South Florida by this upcoming Tuesday. Ahead of this front, the chances for thunderstorms will increase. A strong thunderstorm or two containing gusty winds and heavy downpours cannot be ruled out on Tuesday. Deteriorating marine and beach conditions, including increasing swell and building seas, are possible across the local waters on Tuesday into Wednesday as a cold front pushes through the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Dec 19, 2:49 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
249 AM EST Sun Dec 19 2021
FLZ067-068-072-168-172-190830-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
249 AM EST Sun Dec 19 2021
...Strong thunderstorms will impact portions of northern Broward and
eastern Palm Beach Counties through 330 AM EST...
At 249 AM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Lantana to Delray Beach to Pompano Beach.
Movement was north at 25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, West Palm Beach, Pompano Beach, Boca
Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac,
Wellington, Jupiter, Margate, Palm Beach Gardens, Lake Worth, Riviera
Beach, Lighthouse Point, Palm Beach, Lauderdale-By-The-Sea, Tequesta
and Highland Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2615 8004 2616 8021 2654 8020 2696 8020
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 0749Z 185DEG 20KT 2660 8001 2644 8010 2625 8015
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:43 AM EST | Special Marine Warning | MFL | 47 min | |
| Dec 19, 3:29 AM EST | Special Marine Warning | MFL | 46 min | |
| Dec 19, 3:47 AM EST | Special Weather Statement | MFL | Palm Beach | 28 min |
| Dec 19, 3:57 AM EST | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Dec 19, 4:29 AM EST | Special Marine Warning | MFL | 61 min | |
| Dec 19, 5:58 AM EST | Areal Flood Advisory | MFL | Broward, Palm Beach | 2 hr |
| Dec 19, 6:53 AM EST | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Dec 19, 7:48 AM EST | Special Weather Statement | MFL | Miami-Dade | 42 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.